# SDR CA160205007

- Difficulty date: February 5, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 19,579 hours
- Engine: Lyc O320D2J
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Smoke
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) DURING TAXI FOR TAKOFF, PILOT REPORTED SMOKE IN THE COCKPIT AND REQUESTED RETURN TO BLOCKS.  SUBSEQUENT INSPECTION COULD FIND NO DEFECT WITH WIRING OR WITH TUBING IN THE ACFT AND THE ELECTRICAL AND HEATING SYS WAS GROUND CHECKED SERVICEABLE.  THE ACFT WAS SUBSEQUENTLY FLOWN WITH MAINTENANCE PERSONNEL ON BOARD AND IT WAS NOTED DURING TAKEOFF A ODOR OF HEATED LUBRICANT. AFTER REVIEW, IT WAS NOTED, THIS WAS THE FIRST FLIGHT SINCE MAINTENANCE AND THAT THE HEATER VALVE HINGE HAD BEEN LUBRICATED AS PART OF THAT MAINTENANCE.  THE CFI HAS BEEN NOTIFIED OF THE FINDING AND CAUSE OF THE ODOR IN THE COCKPIT.  MAINTENANCE PERSONNEL HAVE BEEN INFORMED TO ENSURE THAT A LONG ENOUGH GROUND RUN BE PERFORMED AFTER MAINTENANCE TO ENSURE ALL ODORS FROM DOING LUBRICATION OR HEAT MUFF CHECKS ARE CLEARED PRIOR TO RELEASING THE ACFT BACK TO SERVICE TO AVOID ANY CONFUSION WITH AN ACTUAL SMOKE IN THE COCKPIT SITUATION.
